Alert archive / Mississippi / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 124, NWS Mobile, AL

April 13, 2009George County, Stone County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Apr 13, 2009, 6:13 PM CDT for George County, Stone County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 13, 2009, 6:13 PM CDT (23:13 UTC)
Expired
Apr 13, 2009, 7:00 PM CDT
In force
47 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties George County, MS, Stone County, MS

The radar

The Mobile radar (KMOB), 72 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 11.2 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2009-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2009-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -136 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1276 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
-136 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 132313
SVRMOB
MSC039-131-140000-
/O.NEW.KMOB.SV.W.0124.090413T2313Z-090414T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
613 PM CDT MON APR 13 2009

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN GEORGE COUNTY IN SOUTHEAST MISSISSIPPI...
  STONE COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF WIGGINS...

* UNTIL 700 PM CDT

* AT 611 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING
  WINDS OVER 60 MPH.  THIS STORM WAS NEAR WIGGINS...MOVING EAST AT 35
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WIGGINS...PERKINSTON...TEN MILE AND 8 MILES NORTH OF PERRY BY 620
  PM CDT...
  8 MILES NORTH OF WLOX TV STATION TOWER BY 625 PM CDT...
  WHITES CROSSING BY 630 PM CDT...
  RAMSEY SPRINGS AND 7 MILES NORTH OF BEATRICE BY 640 PM CDT...
  BENNDALE BY 655 PM CDT...
  9 MILES SOUTH OF MERRILL BY 700 PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY ON THE
LOWEST FLOOR OF A STURDY BUILDING...PREFERABLY IN AN INTERIOR HALLWAY
OR A ROOM SUCH AS A CLOSET OR BATHROOM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI.

LAT...LON 3092 8932 3091 8883 3099 8882 3099 8871
      3074 8865 3073 8886 3072 8887 3068 8933
TIME...MOT...LOC 2313Z 268DEG 30KT 3084 8920

$$
1 follow-up statement
000 
WWUS54 KMOB 132336
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
636 PM CDT MON APR 13 2009

MSC039-131-140000-
/O.CON.KMOB.SV.W.0124.000000T0000Z-090414T0000Z/
GEORGE MS-STONE MS-
636 PM CDT MON APR 13 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR STONE AND WESTERN GEORGE COUNTIES...

AT 635 PM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...
AND DAMAGING WINDS OVER 60 MPH.  THESE STORMS WERE ALONG A LINE
EXTENDING FROM WHITES CROSSING TO ROGERS LAKE...OR ALONG A LINE
EXTENDING FROM 9 MILES EAST OF WIGGINS TO 9 MILES SOUTHWEST OF
WIGGINS...MOVING EAST AT 25 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  TEN MILE BY 645 PM CDT...
  PERRY AND MCHENRY BY 650 PM CDT...
  BENNDALE AND WLOX TV STATION TOWER BY 655 PM CDT...
  RAMSEY SPRINGS...BEATRICE...9 MILES SOUTH OF AVENT AND 9 MILES
  SOUTHWEST OF MERRILL BY 700 PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY ON THE
LOWEST FLOOR OF A STURDY BUILDING...PREFERABLY IN AN INTERIOR HALLWAY
OR A ROOM SUCH AS A CLOSET OR BATHROOM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI.

LAT...LON 3092 8932 3091 8883 3099 8882 3099 8871
      3074 8865 3073 8886 3072 8887 3068 8933
TIME...MOT...LOC 2336Z 269DEG 22KT 3086 8897 3076 8923

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 4:00 PM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, Apr 13, 4:00 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
400 PM CDT MON APR 13 2009

.SHORT TERM...(TONIGHT THROUGH WEDNESDAY)...EARLIER MCS THAT BROUGHT
SEVERE THUNDERSTORMS AND HEAVY RAINFALL TO THE AREA HAS MOVED EAST
AND THE TORNADO WATCH HAS BEEN CANCELLED FOR OUR COUNTIES.
MEANWHILE...THE PRIMARY COLD FRONT REMAINS WELL WEST OF THE AREA.
WHERE SKIES HAVE CLEARED TO OUR WEST...TEMPERATURES HAVE RECOVERED
TO NEAR 80 AND THIS IS ALLOWING SOME REDEVELOPMENT OF THUNDERSTORMS.
CIRRUS BLOWOFF FROM ANOTHER CONVECTIVE COMPLEX IN THE GULF IS NOT
ALLOWING THE AREA TO DESTABILIZE. HOWEVER...MOST OF THE MODELS
DEVELOP ISOLATED TO SCATTERED ACTIVITY AHEAD OF THE FRONT THIS
EVENING MAINLY ACROSS THE WEST AND NORTHWEST PORTIONS OF THE AREA.
THE LOCAL WRF RUN ALSO AGREES WITH THIS SCENARIO AND WILL KEEP IN
CHANCE POPS FOR THE EVENING ACROSS THE MOST OF THE AREA WITH HIGHER
POPS ACROSS EASTERN PARTS OF THE PANHANDLE WHERE IT IS STILL
RAINING. A SLIGHT RISK OF SEVERE WEATHER REMAINS FOR THIS EVENING
WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WINDS.

THE COLD FRONT WILL MOVE THROUGH THE CENTRAL GULF COAST AFTER
MIDNIGHT TONIGHT WITH A DRIER AND SLIGHTLY COOLER AIRMASS MOVING
INTO THE REGION. TUESDAY AND WEDNESDAY LOOK NEARLY IDEAL WITH HIGHS
IN THE LOW TO MID 70S AND LOWS IN THE 40S AND 50S.

.LONG TERM...(THURSDAY THROUGH SUNDAY)...UPPER RIDGING BUILDS ACROSS
THE SOUTHEAST AS AN UPPER LOW MOVES ACROSS THE WESTERN STATES. THIS
WILL MAINTAIN THE DRY CONDITIONS WITH HIGHS IN THE MID AND UPPER 70S
FOR THE END OF THE WORK WEEK. AS THE UPPER LOW OPENS UP AND MOVES
EAST IT WILLS END A SFC COLD FRONT TOWARD THE AREA LATE IN THE
WEEKEND AND EARLY NEXT WEEK WITH INCREASING CHANCES OF RAIN.

&&

.AVIATION...SHOWERS AND THUNDERSTORMS SHOULD REMAIN NORTH OF THE TAF
SITES THIS EVENING. PERIODS OF LIFR/IFR CONDITIONS ARE POSSIBLE
TONIGHT PRIOR TO FRONTAL PASSAGE IN FOG AND LOW STRATUS.

.MARINE...SOUTHERLY WINDS WILL BECOME NORTHWESTERLY INCREASING TO
AROUND 20 KNOTS TONIGHT AS A COLD FRONT MOVES EAST ACROSS THE GULF
COASTAL WATERS. THE WINDS WILL SUBSIDE TUESDAY AFTERNOON AS HIGH
PRESSURE BUILDS IN FROM THE NORTHWEST. NUMEROUS THUNDERSTORMS OVER
THE GULF WATERS SOUTH OF THE ALABAMA...NORTHWEST FLORIDA GULF COASTS
WILL ALSO DIMINISH TUESDAY AS A STABLE AIRMASS MOVES IN BEHIND THE
FRONT. HIGH PRESSURE OVER THE MID SOUTH REGION WEDNESDAY WILL MOVE TO
THE EASTERN SEABOARD BY FRIDAY...RESULTING IN AN INCREASING
SOUTHEASTERLY WIND FLOW OVER THE GULF COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA BY LATE IN THE WEEK.

&&

.FIRE WEATHER...A COLD FRONT WILL MOVE THROUGH THE AREA LATE TONIGHT
BRINGING A COOLER AND DRIER AIRMASS TO THE AREA. HOWEVER...RELATIVE
HUMIDITY LEVELS ARE EXPECTED TO REMAIN ABOVE CRITICAL VALUES.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      57  73  47  76 /  30  00  00  00
PENSACOLA   59  73  51  75 /  50  00  00  00
DESTIN      63  72  53  72 /  60  05  00  00
EVERGREEN   54  69  45  74 /  40  00  00  00
WAYNESBORO  50  70  40  75 /  30  00  00  00
CAMDEN      53  69  42  75 /  40  00  00  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 AM TUESDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
     NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
     20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL
     FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
     PASCAGOULA MS FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Apr 13, 2:10 PM CDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
210 PM CDT MON APR 13 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-141200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
210 PM CDT MON APR 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND
SOUTHWEST ALABAMA...NORTHWEST FLORIDA...SOUTHEAST MISSISSIPPI AND
THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...

.DAY ONE...REST OF TODAY THROUGH TONIGHT.

THE LINE OF STRONG THUNDERSTORMS WILL CONTINUE MOVING WELL EAST OF
THE DESTIN AREA THIS AFTERNOON WITH A MORE STABLE AIRMASS HOLDING
ACROSS SOUTH CENTRAL ALABAMA AND THE WESTERN FLORIDA PANHANDLE.
FARTHER TO THE WEST...CLEARING SKIES HAVE ALLOWED TEMPERATURES TO
RISE INTO THE MIDDLE AND UPPER 70S ACROSS PORTIONS OF SOUTH WESTERN
ALABAMA AND SOUTHEASTERN MISSISSIPPI.  THE AIRMASS IS BECOMING
SUFFICIENTLY UNSTABLE ACROSS SOUTHEAST LOUISIANA AND PORTIONS OF
SOUTHWESTERN MISSISSIPPI TO ALLOW FOR THE DEVELOPMENT OF SCATTERED
THUNDERSTORMS DURING THE MID TO LATE AFTERNOON HOURS WEST OF
INTERSTATE 59.  THIS THUNDERSTORM ACTIVITY IS EXPECTED TO MOVE
NORTHEAST INTO PORTIONS OF INTERIOR SOUTHEAST MISSISSIPPI AND
INTERIOR SOUTHWEST ALABAMA LATE THIS AFTERNOON AND EVENING.
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH 10 PM
NORTHWEST OF A LINE FROM WIGGINS TO CHATOM TO CAMDEN.  THE PRIMARY
HAZARDS WILL BE DAMAGING WINDS AND LARGE HAIL WITH ISOLATED SEVERE
STORMS.

A COLD FRONT WILL MOVE EAST ACROSS THE REGION LATE TONIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS WILL FORM ALONG AND AHEAD OF THE
FRONT THROUGH THE EVENING HOURS.  THE FRONT WILL MOVE EAST ACROSS
THE CENTRAL GULF COAST REGION AFTER MIDNIGHT BRINGING A COOLER AND
DRIER AIRMASS TO THE REGION BY MORNING.

OVER THE MARINE AREA...SOUTH WINDS 15 TO 20 KNOTS WILL BECOME
NORTHWESTERLY AT 20 TO 25 KNOTS LATE TONIGHT AS THE FRONT MOVES
THROUGH.  SMALL CRAFT ADVISORIES WILL BE REQUIRED OVER THE COASTAL
WATERS THROUGH EARLY TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

WINDS ACROSS THE MARINE AREA WILL SHIFT TO THE NORTHWEST FOLLOWING
THE COLD FRONTAL PASSAGE.  SMALL CRAFT ADVISORIES WILL LIKELY BE
REQUIRED LATE MONDAY NIGHT THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL FOR
SEVERE WEATHER OPERATIONS MAY BE REQUIRED TODAY INTO TONIGHT.

In the hours before

Local storm report, Apr 13, 12:47 PM CDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1247 PM CDT MON APR 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 AM     TSTM WND DMG     ROBINSONVILLE           31.06N 87.44W
04/13/2009                   ESCAMBIA           AL   EMERGENCY MNGR

            1 BARN DESTROYED, 1 BARN BADLY DAMAGED. SMALL SHED
            DESTROYED. 4 BROKEN POWER POLES. A FEW TREES DOWN. DAMAGE
            OCCURRED IN AN AREA THREE TENTHS OF A MILE WIDE AND THREE
            FOURTHS OF A MILE LONG EXTENDING SOUTHWEST TO NORTHEAST.

&&

JG
Local storm report, Apr 13, 1:01 PM CDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
101 PM CDT MON APR 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 AM     HAIL             WALLACE                 31.21N 87.22W
04/13/2009  E1.75 INCH       ESCAMBIA           AL   EMERGENCY MNGR

&&

JG
Local storm report, Apr 13, 1:06 PM CDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOBILE AL
106 PM CDT MON APR 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     TSTM WND DMG     FULTON                  31.79N 87.73W
04/12/2009                   CLARKE             AL   FIRE DEPT/RESCUE

            TREES DOWN NEAR HWY 43 AND SKYLINE ROAD. BROKEN GAS LINE
            DUE FROM UPROOTING OF TREES.

1122 PM     HAIL             THOMASVILLE             31.91N 87.74W
04/12/2009  E0.75 INCH       CLARKE             AL   EMERGENCY MNGR

            MULTIPLE REPORTS OF DIME TO PENNY SIZE HAIL IN
            THOMASVILLE.

1122 PM     TSTM WND DMG     THOMASVILLE             31.91N 87.74W
04/12/2009                   CLARKE             AL   EMERGENCY MNGR

            12 TO 15 TREES DOWN ALONG GATES DRIVE NEAR HWY 5.

1130 PM     HAIL             THOMASVILLE             31.91N 87.74W
04/12/2009  E0.25 INCH       CLARKE             AL   PUBLIC

1245 AM     FLASH FLOOD      FULTON                  31.79N 87.73W
04/13/2009                   CLARKE             AL   EMERGENCY MNGR

            THE FIRE DEPT AND POST OFFICE IN FULTON ARE REPORTED
            FLOODED. WATER IS COVERING THE RAILROAD TRACKS NEAR
            FULTON.

0248 AM     FLASH FLOOD      WAYNESBORO              31.67N 88.65W
04/13/2009                   WAYNE              MS   LAW ENFORCEMENT

            SEVERAL ROADS ARE FLOODED IN WAYNESBORO. ALSO WATER
            COVERS PORTIONS OF OLD HWY 45.

0249 AM     FLASH FLOOD      RICHTON                 31.35N 88.94W
04/13/2009                   PERRY              MS   LAW ENFORCEMENT

            SEVERAL ROADS ARE REPORTED FLOODED IN RICHTON. WATER
            COVERS SEVERAL COUNTY ROADS INCLUDING HWY 42.

0455 AM     TSTM WND DMG     ROBINSONVILLE           31.06N 87.44W
04/13/2009                   ESCAMBIA           AL   EMERGENCY MNGR

            1 BARN DESTROYED, 1 BARN BADLY DAMAGED. SMALL SHED
            DESTROYED. 4 BROKEN POWER POLES. A FEW TREES DOWN. DAMAGE
            OCCURRED IN AN AREA THREE TENTHS OF A MILE WIDE AND THREE
            FOURTHS OF A MILE LONG EXTENDING SOUTHWEST TO NORTHEAST.

0515 AM     HAIL             WALLACE                 31.21N 87.22W
04/13/2009  E1.75 INCH       ESCAMBIA           AL   EMERGENCY MNGR

0525 AM     HAIL             2 N BREWTON             31.13N 87.07W
04/13/2009  E0.75 INCH       ESCAMBIA           AL   PUBLIC

0616 AM     HAIL             CAROLINA                31.23N 86.52W
04/13/2009  E0.50 INCH       COVINGTON          AL   EMERGENCY MNGR

            DIME SIZE HAIL REPORTED IN CAROLINA.

0616 AM     HAIL             ANDALUSIA               31.31N 86.48W
04/13/2009  E0.50 INCH       COVINGTON          AL   EMERGENCY MNGR

            DIME SIZE HAIL REPORTED IN ANDALUSIA.

0730 AM     HAIL             5 N LOXLEY              30.69N 87.75W
04/13/2009  E0.75 INCH       BALDWIN            AL   PUBLIC

&&

JG
Local storm report, Apr 13, 2:46 PM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
246 PM CDT MON APR 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 AM     TSTM WND DMG     8 SE GREENVILLE         31.75N 86.52W
04/13/2009                   BUTLER             AL   EMERGENCY MNGR

            LARGE 2 FT DIAMETER OAK TREE BLOWN OVER ONTO A SINGLE
            WIDE MOBILE HOME...SPLITTING AND DESTROYING THE HOME.

&&

JG
Local storm report, Apr 13, 2:49 PM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOBILE AL
249 PM CDT MON APR 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     TSTM WND DMG     FULTON                  31.79N 87.73W
04/12/2009                   CLARKE             AL   FIRE DEPT/RESCUE

            TREES DOWN NEAR HWY 43 AND SKYLINE ROAD. BROKEN GAS LINE
            DUE FROM UPROOTING OF TREES.

1122 PM     TSTM WND DMG     THOMASVILLE             31.91N 87.74W
04/12/2009                   CLARKE             AL   EMERGENCY MNGR

            12 TO 15 TREES DOWN ALONG GATES DRIVE NEAR HWY 5.

1122 PM     HAIL             THOMASVILLE             31.91N 87.74W
04/12/2009  E0.75 INCH       CLARKE             AL   EMERGENCY MNGR

            MULTIPLE REPORTS OF DIME TO PENNY SIZE HAIL IN
            THOMASVILLE.

1130 PM     HAIL             THOMASVILLE             31.91N 87.74W
04/12/2009  E0.25 INCH       CLARKE             AL   PUBLIC

1245 AM     FLASH FLOOD      FULTON                  31.79N 87.73W
04/13/2009                   CLARKE             AL   EMERGENCY MNGR

            THE FIRE DEPT AND POST OFFICE IN FULTON ARE REPORTED
            FLOODED. WATER IS COVERING THE RAILROAD TRACKS NEAR
            FULTON.

0245 AM     TSTM WND DMG     8 SE GREENVILLE         31.75N 86.52W
04/13/2009                   BUTLER             AL   EMERGENCY MNGR

            LARGE 2 FT DIAMETER OAK TREE BLOWN OVER ONTO A SINGLE
            WIDE MOBILE HOME...SPLITTING AND DESTROYING THE HOME.

0248 AM     FLASH FLOOD      WAYNESBORO              31.67N 88.65W
04/13/2009                   WAYNE              MS   LAW ENFORCEMENT

            SEVERAL ROADS ARE FLOODED IN WAYNESBORO. ALSO WATER
            COVERS PORTIONS OF OLD HWY 45.

0249 AM     FLASH FLOOD      RICHTON                 31.35N 88.94W
04/13/2009                   PERRY              MS   LAW ENFORCEMENT

            SEVERAL ROADS ARE REPORTED FLOODED IN RICHTON. WATER
            COVERS SEVERAL COUNTY ROADS INCLUDING HWY 42.

0455 AM     TSTM WND DMG     ROBINSONVILLE           31.06N 87.44W
04/13/2009                   ESCAMBIA           AL   EMERGENCY MNGR

            1 BARN DESTROYED, 1 BARN BADLY DAMAGED. SMALL SHED
            DESTROYED. 4 BROKEN POWER POLES. A FEW TREES DOWN. DAMAGE
            OCCURRED IN AN AREA THREE TENTHS OF A MILE WIDE AND THREE
            FOURTHS OF A MILE LONG EXTENDING SOUTHWEST TO NORTHEAST.

0515 AM     HAIL             WALLACE                 31.21N 87.22W
04/13/2009  E1.75 INCH       ESCAMBIA           AL   EMERGENCY MNGR

0525 AM     HAIL             2 N BREWTON             31.13N 87.07W
04/13/2009  E0.75 INCH       ESCAMBIA           AL   PUBLIC

0616 AM     HAIL             CAROLINA                31.23N 86.52W
04/13/2009  E0.50 INCH       COVINGTON          AL   EMERGENCY MNGR

            DIME SIZE HAIL REPORTED IN CAROLINA.

0616 AM     HAIL             ANDALUSIA               31.31N 86.48W
04/13/2009  E0.50 INCH       COVINGTON          AL   EMERGENCY MNGR

            DIME SIZE HAIL REPORTED IN ANDALUSIA.

0730 AM     HAIL             5 N LOXLEY              30.69N 87.75W
04/13/2009  E0.75 INCH       BALDWIN            AL   PUBLIC

&&

JG
Special weather statement, Apr 13, 5:38 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
538 PM CDT MON APR 13 2009

MSZ067-132330-
WAYNE-
INCLUDING THE CITIES OF...WAYNESBORO...
538 PM CDT MON APR 13 2009

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WAYNE COUNTY...

AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF STRENGTHFORD...MOVING NORTHEAST
AT 30 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
STRENGTHFORD...WHISTLER...EUCUTTA...WOODWARDS AND WAYNESBORO THROUGH
630 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD
BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN
SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY
RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN
OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THE STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 9:07 PM CDTSevere Thunderstorm WarningMOBGreene, Perry, Wayne53 min
Apr 12, 9:51 PM CDTSevere Thunderstorm WarningMOBWayne39 min
Apr 12, 10:32 PM CDTSevere Thunderstorm WarningMOBWayne58 min
Apr 12, 11:01 PM CDTFlash Flood WarningMOBWayne119 min
Apr 12, 11:11 PM CDTSevere Thunderstorm WarningMOBGreene, Perry, Stone64 min
Apr 12, 11:27 PM CDTTornado WarningMOBGreene, Perry, Wayne50 min
Apr 13, 12:55 AM CDTFlash Flood WarningMOBGreene, Perry, Wayne3 hr
Apr 13, 2:35 AM CDTSevere Thunderstorm WarningMOBGeorge, Greene40 min
Apr 13, 3:50 AM CDTFlash Flood WarningMOBGeorge, Greene, Perry, Stone3 hr
Apr 13, 4:51 AM CDTRiver Flood WarningMOBGeorge, Greene, Perry6 days
Apr 13, 4:51 AM CDTRiver Flood WarningMOBGeorge, Greene, Wayne5 days
Apr 13, 8:32 AM CDTRiver Flood WarningMOBGeorge, Greene, Jackson5 days

Nearby

Severe Thunderstorm Warnings in Mississippi, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.